View Full Version : Some questions about Ritalin.


Quiver94
10-04-14, 12:32 AM
Hi everyone! This will be a bit long, and english is not my native language... so i apologize in advance.

I was diagnosed with ADHD when i was around 12-13 y/o. Since then i`ve been on ritalin, the dosage gradually increased as i grew up. Last year i started University and had to adjust the dosage to the new study regimen required.

Right now i am 19 y/o, 1.85m height and weight around 95-100kg.
At the moment i only take ritalin when i need to study (when i go to classes in University i feel like i dont need to take it... i get distracted quite often, i still can keep up with the class very easily).

This is where my question comes in... My study sessions are almost 5-7hs straight, in that period of time i take around 80mg of ritalin... which is 20mg pill every hour and a half. Which in some way i think it`s not healthy...
The thing is that for some reason i "feel" like the 20mg pill takes about 30min to kick in, and then the effect lasts about 1hs.
I dont always do this, only a week or so before an exam (which i call "hardcore studying"). Sometimes there`s periods of 2-3 weeks i dont do this hardcore studying (just soft study, which consists in reading and writting summaries), resulting in no ritalin intake.

I`ve never had problems with ritalin up until now... due to the large amounts of hours i study recently, resulting in more ritalin intake...

Like i said, i started taking ritalin when i was young so i am accostumed to some of the seconday effects, like insomnia, high blood presure(which are the only ones i remember clearly). But recently ive started feeling great decrease in my appetite, the high blood presure has evolved into something like heart palpitations (it doesnt hurt, by beating is not irregular... it`s just that i can so clearly and strongly feel my heart beating it worries me). It also seems to affect my multi-tasking skills... which very noticeable when playing videogames, i dont seem to be able to pay attention to multiple things at the same time (but again... i think this is pretty normal, and the reason we take ritalin, so that not every single stimulus breaks our concentration).

The worst thing is that after studying i think i feel depressed... i mean, when i was young ritalin did have an effect on my actitude, i was more tranquil and could concentrate easiler. But now... is such a huge mood swing... i feel like nothing "fill me up" (nothing is interesting anymore, the world is boring), and i am way more reluctant to social interaction. And i REALLY hate to feel like that, it`s so not like me (which, i guess could be considered a very upbeat person).

Well... what do you guys think? Should i talk with my psychiatrist and see if i can change to other med, or maybe there`s a problem with the amount and frequency of my dosage.


Have a good day :)

sarahsweets
10-04-14, 04:02 AM
Have you considered looking into amphetamines?

Pilgrim
10-04-14, 04:17 AM
I would definitely talk to psyc. I know it's important to study hard. I think you have reached the point where you might have to try something else.